logorev.jpg
FAQ's: Chemotherapy and Tummy Troubles

 

What do I do if my dog has diarrhea after a treatment?

One of the most helpful drugs to keep on hand is Metronidazole (Flagyl).  This drug can be very helpful if your dog experiences severe diarrhea during treatment (which is not that uncommon), and is given in pill form.  A daily dose of Pepcid can also be very helpful in preventing stomach upset, and many pet owners choose to incorporate this into their daily routine. 

For those who prefer a natural solution, giving your dog a tablespoon or so of canned pumpkin (100% pumpkin, NOT pie filling), can help mild cases of diarrhea.

If your dog does experience severe diarrhea, make sure they continue to drink enough fluids (you may want to put some chicken broth in their water to get them to drink more or give them some Pedialyte to keep them hydrated), and consider giving them a blander, easier-to-digest diet for a couple of days, such as baby food or rice and boiled chicken.

Having occasional loose stool a few days after a chemotherapy treatment is not at all uncommon and should not be cause for immediate concern. As with most side effects, keep an eye on it, try some of the suggestions discussed above, and hopefully the problem will resolve itself within a couple of days. If it doesn't, call your vet.

This website is not intended to replace the advice of a veterinary professional, and is for informational purposes only.   Please seek the advice of your veterinarian or a veterinary specialist before giving your dog any supplements or pursuing any alternative cancer therapies. 

©Georgia's Legacy.   For questions or comments about this website, please email
georgiaslegacy@fightcaninecancer.com.